I Must Carry On Bravely

Boy, was I stupid. Yep. What was I thinking?

I think I was hopeful that anything was possible and I could do it. Why not? I had to try and I did. I gave it my best effort. I went above and beyond my best to prove to everyone and myself that I could do it.  I am proud of that. It was fun to wear my teacher hat again and succeed in many ways. I reminded myself that I was a good teacher and it felt wonderful for a while.

Overall, teaching the little ones went well for three months. I did it and would still be there today, if it was not for the aggression and violence exhibited almost daily in my classroom–the same situation that is happening in many classrooms in the schools around the country–even at the preschool level. It was heartbreaking and became too stressful for me to handle.

I resigned from teaching two days ago. Even though it is the respectable and professional thing to do I could not give them a two week notice. It wasn’t because I didn’t want to and know I should but because I could not mentally or physically return. I was frozen–incapable of entering my classroom again. It was as if there was a huge concrete wall barricading my entrance. I was frozen stuck behind it unable to ever enter that classroom again.

The last severe behavior incident I had with a student and the large teacher meeting the next day to discuss the strategies to help this student went horribly bad and was the icing on the cake–the straw that broke the camels back–mine. I had to resign.

For over a year,  I tried and I guess almost pretended I was “normal.” But, now it was time to face the truth. My mental illness will never completely go away. I will never be completely free of symptoms from mental illness and must always remember I must give myself ample time to take care of my mental health as well as my physical health. I was too busy with this job so I had no time to utilize my coping strategies that are necessary to keep myself well. I have learned through the years that I must allow time to write and do other creative things as an outlet for my stress and to keep myself happy and healthy.

Soon symptoms I could not overlook began returning. For days, after I got home from work, I could not do anything other than sit in my recliner. I was stuck. The stress from the job took over and I had nothing left of me.  I couldn’t get things done, began experiencing difficulty focusing to read and to even watch television. People began annoying me more than they had and I was losing my patience quicker. Just little things like that at first, until I broke.

Once the trigger or triggers reached their breaking points, depression and anxiety began playing the game of ding-dong ditch with me–ringing my bell but not staying long at first and soon entering inside my brain without my permission. Now, I’m afraid depression and anxiety are here to stay and are not seeming to leave on their own. I felt like a big grizzly bear was chasing me on the inside but also frozen in fear at the same time causing me to become unable to move. Plus, I was on the verge of tears.

So, I made an appointment with my psychiatrist and luckily got in to see him the next day, which was yesterday.  I explained my situation with Dr. S. and began crying. It’s like the psychiatrists office is the safe place for me that I don’t hide how I am feeling. Dr. S said that with too much stress PTSD can cause you to become hypervigilant which is an enhanced state of sensory sensitivity accompanied by an exaggerated intensity of behaviors whose purpose is to detect activity. It may bring about a state of increased anxiety which can cause exhaustion. Thus, the result of my current state.

PTSD can cause you to become hypervigilant which is an enhanced state of sensory sensitivity accompanied by an exaggerated intensity of behaviors whose purpose is to detect activity.

Today I have even had an increase in suicidal thoughts. Dr. S. gave me a prescription for 50 mg. of Prestiq which I have not taken yet. Since I have been psychotropic medication free for two years and felt better overall I am afraid to start taking any. I know at this point that I need them. I know I do but I have this extreme fear right now to start any psych meds. The first thing written on my prescription is a warning that this medication (like most psyche meds) can cause an increase in suicidal thoughts and that is super scary for me because of what what happened to me two years ago. I am scared to death of taking them but I know I need to.

Hypervigilance may bring about a state of increased anxiety which can cause exhaustion.

I will take my new med. I will take my new med. I will take my new med.

If you are still reading, I thank you. My writing is very therapeutic for me and helps me figure out what to do and how to cope. I work through my feelings, problems, fears, experiences and situations as I write. Thank you for reading.

Much love and hugs,

Sue

Keep fighting and CARRY ON BRAVELY.

That is what I am going to do.

Update:

I just took my new med. and now I will wait and pray I don’t get adverse reactions.

Recovery (AGAIN) here I come!!!!

© 2020 Susan Walz | myloudwhispersofhope.com | All Rights Reserved

Photo credit: Photo by Joyce McCown on Unsplash

 

 

7 Comments

    1. Yes. For sure. I definitely needed to see my Pdoc. He is a good one. I’m trying to get in to see a therapist as well as it seems my PTSD has never really been addressed since my old doc focused on bipolar instead. I’m still a bit worried about starting the antidepressant Prestiq. Are you familiar with that one??? Also, thank you for always reading and commenting on my posts. I appreciate you so much. Much love always, Sue

      Liked by 1 person

      1. Pristiq is closely chemically related to Effexor, which is one of the meds I take. I haven’t had any problems with it, but for some people the SNRI class of antidepressants can cause some nasty withdrawal symptoms when coming off of therm.

        Liked by 1 person

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s